Alert archive / Oregon / Gale Warnings in 2011
Gale Warning 20, NWS Medford, OR
NWS Medford, OR issued this gale warning at Jun 23, 2011, 3:09 AM PDT. It took effect at Jun 23, 2011, 2:00 PM PDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2011, 3:09 AM PDT (10:09 UTC)
- In effect from
- Jun 23, 2011, 2:00 PM PDT
- Expired
- Jun 24, 2011, 4:00 AM PDT
- In force
- 14 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
796 WHUS76 KMFR 231009 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 309 AM PDT THU JUN 23 2011 PZZ356-232315- /O.CAN.KMFR.SI.Y.0234.000000T0000Z-110625T0600Z/ /O.CAN.KMFR.SW.Y.0078.000000T0000Z-110625T0600Z/ /O.NEW.KMFR.SI.Y.0235.110623T1800Z-110625T0600Z/ /O.NEW.KMFR.SW.Y.0079.110623T1800Z-110625T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 309 AM PDT THU JUN 23 2011 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT FRIDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT FRIDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT FRIDAY. * WINDS: NORTH WINDS OF 10 TO 20 KT WILL INCREASE TO 20 TO 30 KT THIS AFTERNOON...THEN DIMINISH SHORTLY OVERNIGHT BEFORE INCREASING AGAIN FRIDAY AFTERNOON. WINDS WILL DROP BELOW SMALL CRAFT ADVISORY LATE FRIDAY EVENING. * SEAS: SEAS WILL INCREASE TO WIND WAVE DOMINATED SEAS 8 TO 11 FEET THIS AFTERNOON..THEN SUBSIDING SHORTLY OVERNIGHT BEFORE RISING AGAIN FRIDAY AFTERNOON. SEAS WILL DIMINISH BELOW SMALL CRAFT ADVISORY LATE FRIDAY EVENING. * AREAS AFFECTED: THE STRONGEST WINDS AND HIGHEST SEAS WILL BE FROM GOLD BEACH SOUTH AND BEYOND 3 NM FROM SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ376-232315- /O.CON.KMFR.SI.Y.0234.000000T0000Z-110623T2100Z/ /O.CON.KMFR.SW.Y.0078.000000T0000Z-110623T2100Z/ /O.UPG.KMFR.GL.A.0018.110623T2100Z-110625T0600Z/ /O.NEW.KMFR.SE.W.0031.110623T2100Z-110625T0600Z/ /O.NEW.KMFR.GL.W.0020.110623T2100Z-110625T0600Z/ /O.UPG.KMFR.SE.A.0021.110623T2100Z-110625T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 309 AM PDT THU JUN 23 2011 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT FRIDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT FRIDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT FRIDAY. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. * WINDS: NORTH WINDS 20 TO 25 KT WITH GUSTS UP TO 35 KT WILL PERSIST THIS EVENING THROUGH THURSDAY MORNING. WINDS WILL INCREASE TO 25 TO 35 KT THURSDAY AFTERNOON WITH GUSTS TO 45 KT THURSDAY AFTERNOON THROUGH FRIDAY EVENING. * SEAS: STEEP WIND WAVE DOMINATED SEAS WILL BUILD TO 8 TO 13 FT BY MID AFTERNOON...DIMINISHING SHORTLY OVERNIGHT...THEN INCREASING AGAIN FRIDAY AFTERNOON. SEAS WILL DIMINISH TO SMALL CRAFT ADVISORY LATE FRIDAY EVENING. * AREAS AFFECTED: THE STRONGEST WINDS AND HIGHEST SEAS WILL BE FROM GOLD BEACH SOUTH AND FROM 10 TO 40 NM FROM SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ370-232315- /O.NEW.KMFR.SI.Y.0235.110624T0000Z-110624T0600Z/ /O.NEW.KMFR.SW.Y.0079.110624T0000Z-110624T0600Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 309 AM PDT THU JUN 23 2011 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. * WINDS: WILL INCREASE TO 15 TO 25 KT LATE THIS AFTERNOON...DIMINISHING BELOW SMALL CRAFT ADVISORY LATE THIS EVENING. * SEAS: WIND WAVE DOMINATED SEAS WILL INCREASE TO 7 TO 8 FEET LATE THIS AFTERNOON...DECREASING BELOW SMALL CRAFT ADVISORY LATE THIS EVENING. * AREAS AFFECTED:STRONGEST SEAS AND HIGHEST SEAS WILL BE SOUTH OF COOS BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
019 WHUS76 KMFR 232337 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 437 PM PDT THU JUN 23 2011 PZZ370-240045- /O.CAN.KMFR.SI.Y.0235.110624T0000Z-110624T0600Z/ /O.CAN.KMFR.SW.Y.0079.110624T0000Z-110624T0600Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 437 PM PDT THU JUN 23 2011 ...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS. THE SMALL CRAFT ADVISORY FOR WINDS HAS BEEN CANCELLED. $$ PZZ376-241100- /O.EXT.KMFR.GL.W.0020.000000T0000Z-110624T1100Z/ /O.EXT.KMFR.SE.W.0031.000000T0000Z-110624T1100Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 437 PM PDT THU JUN 23 2011 ...GALE WARNING NOW IN EFFECT UNTIL 4 AM PDT FRIDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 AM PDT FRIDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 4 AM PDT FRIDAY. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 4 AM PDT FRIDAY. * WINDS: NORTH WINDS 30 TO 35 KT WITH GUSTS UP TO 45 KT WILL PERSIST THROUGH EARLY FRIDAY MORNING SOUTH PORTION OTHERWISE NORTH WIND 20 TO 30 KT. * SEAS: STEEP SEAS 8 TO 10 FT WILL PERSIST THROUGH EARLY FRIDAY MORNING THEN DIMINISH TO 6 TO 8 FEET. * AREAS AFFECTED: THE STRONGEST WINDS AND HIGHEST SEAS WILL BE FROM GOLD BEACH SOUTH AND FROM 10 TO 40 NM FROM SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ356-241100- /O.CON.KMFR.SI.Y.0235.000000T0000Z-110625T0600Z/ /O.CON.KMFR.SW.Y.0079.000000T0000Z-110625T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 437 PM PDT THU JUN 23 2011 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 PM PDT FRIDAY. * WINDS: NORTH WINDS 20 TO 30 KT THIS EVENING WILL DIMINISH TO 10 TO 20 KT LATE TONIGHT. * SEAS: STEEP SEAS 7 TO 9 FEET THIS EVENING WILL SUBSIDE LATE TONIGHT. * AREAS AFFECTED: THE STRONGEST WINDS AND HIGHEST SEAS WILL BE FROM GOLD BEACH SOUTH AND BEYOND 3 NM FROM SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
433 WHUS76 KMFR 241112 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 412 AM PDT FRI JUN 24 2011 PZZ376-250015- /O.EXP.KMFR.GL.W.0020.000000T0000Z-110624T1100Z/ /O.EXP.KMFR.SE.W.0031.000000T0000Z-110624T1100Z/ /O.EXB.KMFR.SI.Y.0235.000000T0000Z-110627T0000Z/ /O.EXB.KMFR.SW.Y.0079.000000T0000Z-110627T0000Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 412 AM PDT FRI JUN 24 2011 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 5 PM PDT SUNDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 5 PM PDT SUNDAY... ...GALE WARNING HAS EXPIRED... ...HAZARDOUS SEAS WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 5 PM PDT SUNDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL 5 PM PDT SUNDAY. THE HAZARDOUS SEAS WARNING IS NO LONGER IN EFFECT. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS: NORTH 20 TO 30 KT THROUGH TONIGHT. A FEW GUST TO 35 KTS ARE EXPECTED LATE THIS AFTERNOON AND EVENING. * SEAS: WIND DRIVEN STEEP SEAS 9 TO 11 FEET ARE EXPECTED TODAY. SEAS WILL DECREASE TO 8 TO 10 FEET TONIGHT. * AREAS AFFECTED: THE STRONGEST WINDS AND HIGHEST SEAS WILL BE IN THE SOUTHERN PART OF THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ356-250015- /O.EXT.KMFR.SI.Y.0235.000000T0000Z-110627T0000Z/ /O.EXT.KMFR.SW.Y.0079.000000T0000Z-110627T0000Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 412 AM PDT FRI JUN 24 2011 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 5 PM PDT SUNDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 5 PM PDT SUNDAY... THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 5 PM PDT SUNDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 5 PM PDT SUNDAY. * WINDS: NORTH WINDS 20 TO 30 KT ARE EXPECTED TODAY AND 15 TO 25 KT TONIGHT. * SEAS: STEEP WIND DRIVEN SEAS 8 TO 10 FEET IS EXPECTED TODAY. * AREAS AFFECTED: THE STRONGEST WINDS AND HIGHEST SEAS WILL BE FROM GOLD BEACH SOUTH AND BEYOND 3 NM FROM SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Jun 22, 8:38 PM PDT, 6 hours 31 minutes earlier.
Area forecast discussion, Jun 22, 8:38 PM PDT, 6 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
838 PM PDT WED JUN 22 2011
.DISCUSSION...UPPER SHORTWAVE CONTINUES TO APPROACH THE COAST THIS
EVENING. AFTER ANOTHER FAIRLY HOT DAY AREA-WIDE (EXCEPT COAST),
THE GRADIENT IS NOW FIRMLY ONSHORE ACROSS THE WEST SIDE. THE
THERMAL TROUGH IS NOW OVER CENTRAL OREGON AND WILL CONTINUE TO THE
EAST TONIGHT AS THE TROUGH AXIS MOVES ONSHORE. THIS WILL MEAN A
GOOD MARINE PUSH INTO THE AREAS WEST OF THE CASCADES FOLLOWED BY A
MUCH COOLER DAY TOMORROW. ISOLDATED THUNDERSTORMS DID DEVELOP ON
THE EAST SIDE THIS EVENING BUT THE MAJORITY OF THE ACTIVITY WAS
OVER NE OREGON. THE ACTIVITY HAS DIED OUT OVER MY FORECAST AREA AS
THE SUN SETS AND BOUNDARY LAYER COOLS. DID A QUICK UPDATE TO
REMOVE ALL POPS AND WEATHER FROM THE EAST SIDE THIS EVENING.
AFOREMENTIONED MARINE LAYER WILL PRODUCE STRATUS WHICH SHOULD REACH
ALL THE WAY TO THE CASCADES BY MORNING. NOT EXPECTING ANY PRECIP
TONIGHT EXCEPT FOR PATCHY DRIZZLE OVER THE NORTH COAST. GIVEN
TIME OF YEAR IT SHOULD BE QUICK TO BURN OFF OVER MUCH OF THE WEST
SIDE AND RETREAT TO THE COAST BY LATE MORNING. NEVERTHLESS, AFTER
A COUPLE OF WELL ABOVE NORMAL DAYS TEMP-WISE, THIS PUSH IS STRONG
ENOUGH TO LEAVE US WITH BELOW NORMAL TEMPS TOMORROW AND INTO FRI,
BEFORE WE WARM BACK UP OVER THE WEEKEND. -WRIGHT
&&
.AVIATION...ISOLD TS IS OVER ACROSS CENTRAL OREGON FOR THIS
EVENING. UPR TROUGH AND ONSHORE LL GRADIENT WILL DRIVE MARINE
LAYER AND STRATUS WITH MVFR CIGS TO THE CASCADES TONIGHT. COULD
EVEN SEE AREAS OF IFR CIGS WILL POSSIBLE MVFR VIS IN -DZ/BR OVER
THE NORTH COAST BY TOMORROW AM. STRATUS SHOULD RETREAT TO THE
COAST BY 23/18Z WITH VFR CONDS ALL AREAS AWAY FROM COAST THROUGH
TOMORROW AFTERNOON. -WRIGHT
&&
.PREV DISCUSSION... /ISSUED 234 PM PDT WED JUN 22 2011/
SHORT TERM...WEDNESDAY NIGHT THROUGH SATURDAY NIGHT...ALL MODELS
IN VERY GOOD AGREEMENT THROUGH THE SHORT TERM. WEAK INSTABILITY
OVER KLAMATH...LAKE...SISKIYOU AND MODOC COUNTIES HAS SOME CUMULUS
CLOUDS FORMING A ISOLATED SHOWERS AND THUNDERSHOWERS. THE CLOSED
LOW CURRENTLY OVER THE NORTHEAST PACIFIC HAS SEVERAL SHORT WAVES
ROTATING AROUND IT. THE 500 MB HEIGHTS HAVE FALLEN SOME TODAY WITH
A SHORT WAVE APPROACHING THE COAST. THE SYSTEM HAS VERY WEAK
DYNAMICS AND WILL MAINLY DEEPEN THE MARINE LAYER ALONG THE COAST
AND INTO THE UMPQUA BASIN THURSDAY. IT SHOULD ALSO BE DEEP ENOUGH
TO SQUEEZE OUT SOME DRIZZLE NORTH OF CAPE BLANCO. THE NEXT WAVE IS
ON FRIDAY BUT IT IS EVEN WEAKER THAN THE FIRST SO IT WILL ONLY
KEEP TEMPERATURES MODERATED AND BRING A FEW CLOUDS.
OVERNIGHT LOW TEMPERATURES WILL BE RATHER COOL EAST OF THE
CASCADES. NORTHERN KLAMATH AND NORTHEAST LAKE COUNTIES WILL HAVE
FROST FRIDAY MORNING. TEMPERATURES WILL AGAIN BE CHILLY SATURDAY
MORNING BUT WILL MODERATE A BIT FOR PATCHY FROST.
LONG TERM...SUNDAY THROUGH WEDNESDAY...WE'VE TRENDED THE LONG RANGE
FORECAST A LITTLE WARMER AND DRIER. LATEST GFS AND EC SOLUTIONS ARE
IN FAVOR OF A PERIOD OF UNEVENTFUL ZONAL FLOW SUNDAY TRANSITIONING
INTO RIDGING MONDAY AS AN UPPER TROUGH DIGS OFFSHORE. THIS WILL
PLACE THE REGION IN A WARMING REGIME AS SOUTH FLOW DEVELOPS ALOFT.
WE'VE NUDGED HIGH TEMPERATURES TOWARD THE MEX GUIDANCE HERE. ON
TUESDAY...THE UPPER TROUGH IS FORECAST TO APPROACH 130W TUESDAY WITH
A POSSIBLE CUTOFF LOW CENTER SOUTH OF 40N. DUE TO MODEL SPREAD
CONFIDENCE IS LOW BUT IT LOOKS LIKE THE TROUGH MIGHT TRY TO SWING
INLAND BY WEDNESDAY. THUS...WITH THE GFS INDICATING A SWATH OF
INSTABILITY ACROSS THE CASCADES TUESDAY...WE'VE MENTIONED A SLIGHT
CHANCE FOR THUNDERSTORMS FOR AFTERNOON AND EVENING. THE WEDNESDAY
FORECAST IS SIMILAR BUT BROADENS THE AREAL COVERAGE AND BIT AND
SPREADS THE MENTIONS A BIT FURTHER EAST. STAVISH
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT FRIDAY FOR
PZZ356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT FRIDAY
FOR PZZ356.
GALE WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING FOR
PZZ376.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 2 PM PDT THURSDAY FOR
PZZ376.
HAZARDOUS SEAS WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY
EVENING FOR PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 PM PDT THURSDAY
FOR PZZ376.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 2:06 AM PDT | Frost Advisory | MFR | Klamath, Lake | 30 hr |
| Jun 23, 3:09 AM PDT | Hazardous Seas Warning | MFR | 25 hr | |
| Jun 23, 3:09 AM PDT | Small Craft Advisory for Winds | MFR | 3 days | |
| Jun 23, 3:09 AM PDT | Small Craft Advisory for Hazardous Seas | MFR | 3 days | |
| Jun 23, 2:01 PM PDT | Frost Advisory | MFR | Klamath, Lake | 42 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.